Alert archive / Idaho / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 35, NWS Boise, ID
NWS Boise, ID issued this severe thunderstorm warning at Aug 21, 2004, 6:56 PM MDT for Ada County, Canyon County, Idaho. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2004, 6:56 PM MDT (00:56 UTC)
- Expired
- Aug 21, 2004, 7:45 PM MDT
- In force
- 49 min
- Issued by
- NWS Boise, ID
- Area
- Counties, with a storm outline in the text
Counties Ada County, ID, Canyon County, ID
The radar
The Boise radar (KCBX), 20 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:10 PM MDT, 3 hours 46 minutes earlier.
Area forecast discussion, Aug 21, 3:10 PM MDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE IDAHO 310 PM MDT SAT AUG 21 2004 .SHORT TERM...SOUTHWEST IDAHO AND SOUTHEAST OREGON. DOUBLE STRUCTURED COLD FRONT WILL MOVE THROUGH SOUTHEAST OREGON TONIGHT AND SOUTHWEST IDAHO SUNDAY. PREFRONTAL SW WINDS WILL INCREASE AHEAD OF THE FRONT AS ISOLD-SCT SHOWERS AND THUNDERSTORMS CROSS S AND E ZONES THIS EVENING AND AFTER MIDNIGHT ISOLD-SCT SHOWERS INCREASE ACROSS THE N AND NW ZONES. SCT SHOWERS WILL DEVELOP IN THE CENTRAL AND BOI MTS THRU SUN THEN SCT-ISOLD SHOWER AND THUNDERSTORMS WILL OVERSPREAD SW IDAHO AND SE OREGON SUNDAY AFTERNOON AND NIGHT. BEST CHC OF VALLEY PRECIP WILL BE 22Z SUN-06Z MON WITH SECONDARY SURGE OF COOLER AIR AND STRONGER TROUGHING ALOFT. BRIEF BREAK TO ISOLD SHOWERS FAVORING MTS MONDAY THEN AN UPPER TROF WHICH LOOKS MORE MOIST THAN SUNDAY EVENINGS TROF COMES THROUGH MONDAY NIGHT FOR HIGHER POPS/QPF MONDAY NIGHT. BROAD W FLOW CONTINUES TUESDAY FOR LOW POPS FAVORING MTS. COOLER THAN AVERAGE IN THE SHORT TERM. .LONG TERM...TUESDAY NIGHT THROUGH SATURDAY...BELOW NORMAL TEMPERATURES AND ABOVE NORMAL PRECIPITATION WILL PREVAIL THROUGH MOST OF THE LONG TERM WITH A LONGWAVE TROUGH ANCHORED OVER WESTERN N AM. MODELS ARE SHOWING GOOD CONTINUITY WITH TIMING AND AMPLITUDE OF MAJOR FEATURES MOVING THROUGH THIS TROUGH. A STRONG SHORTWAVE TROUGH CROSSING THE NORTHWEST COAST TUESDAY NIGHT WILL SUPPORT THE BEST CHANCES OF PRECIPITATION ON WEDNESDAY. PRECIPITATION CHANCES WILL DECREASE ONLY SLIGHTLY THURSDAY WITH MOIST UNSTABLE AIR AND MINOR FEATURES CROSSING OUR CWFA ON THE CYCLONIC SIDE OF THE JET. WE INCREASED POPS SLIGHTLY WEDNESDAY AND THURSDAY FROM THE EARLY MORNING FORECAST. FRIDAY AND SATURDAY WILL BRING DRYING AND WARMING AS THE JET RETREATS NORTHWARD. WE LOWERED POPS SATURDAY LEAVING ONLY A SLIGHT CHANCE OVER OUR EASTERN MOUNTAINS. MAX TEMPERATURES WILL RANGE FROM ABOUT 8 DEGREES BELOW NORMAL WEDNESDAY TO 3 DEGREES BELOW NORMAL FRIDAY THEN RETURNING TO NORMAL SATURDAY. NO TEMPERATURE ADJUSTMENTS WERE NEEDED. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && SHORT TERM..VM LONG TERM...JT
Hazardous weather outlook, Aug 21, 6:00 AM MDT, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 600 AM MDT SAT AUG 21 2004 IDZ011>016-028>030-ORZ061>064-221200- BAKER COUNTY-BOISE MOUNTAINS-CAMAS PRAIRIE-HARNEY COUNTY- LOWER TREASURE VALLEY-MALHEUR COUNTY-OREGON LOWER TREASURE VALLEY- OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-SOUTHWEST HIGHLANDS- UPPER TREASURE VALLEY-WEST CENTRAL MOUNTAINS-WESTERN MAGIC VALLEY- 600 AM MDT (500 AM PDT) SAT AUG 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IDAHO EXCEPT OWHYEE COUNTY AND SOUTHEAST OREGON. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 6:03 PM MDT | Severe Thunderstorm Warning | BOI | Owyhee | 42 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.